Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have hard, itchy, slightly raised bumps on inner thigh. What could this be?

User rating for this question
Answered by

Practicing since : 2003
Answered : 345 Questions
I have some hard, itchy, slightly raised bumps on one spot on one inner thigh that form a circle. What could this be?
Posted Mon, 22 Oct 2012 in Skin Rash
Answered by Dr. Kruti 1 hour later
Thanks for posting your query.
I will be glad to be of assistance.
I would like to request you to post a photo here of the skin lesions. It would be very useful in making an appropriate diagnosis. Please let me know if it would be possible.You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better. Alternatively, you may mail it to me at YYYY@YYYY with subject as “ Attention to Dr. Kruti”.
Awaiting your response.
Above answer was peer-reviewed by
Follow-up: Have hard, itchy, slightly raised bumps on inner thigh. What could this be? 23 hours later
I can't send a photo as I don't have a digital camera but I can further describe it: It is small, hard, red lesions, 7 or 8 bumps, in a circle the size of a silver dollar. The skin in the center is fine. The lesions don't itch unless I scratch them. They might have hard hairs in the middle, perhaps from shaving? Have been present for a few weeks. They do not express any pus or fluid. Do not look like impetigo. The skin blanches a little when pressed. Whatever information you provide is fine and will be helpful.
Answered by Dr. Kruti 5 hours later
Hi and thanks for the information.

Based on your description, the 2 possibilities that I can think of are:
1. Ringworm i.e. a fungal infection
2. Eczema

The treatment for both is different:
- For the ringworm I would recommend lamisil cream twice a day for 2 weeks.
- For the eczema application of cortisone cream twice a day for 2 weeks.

Though both are available over the counter, it would be ideal if you can confirm the condition via a competent dermatologist. We can start treatment once the cause is confirmed.

If a direct consultation isn't feasible, the next option would be to start application of lamisil for a week; if there is an improvement, you can continue it for one more week. In case there is no improvement in a week with lamisil, then you can start with cortisone cream.

Do not start both the medications simultaneously.

Hope this helped. Please let me know if you have more queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor